J. P. LAABAN, M.D.; P. BODENAN, M.D.; J. ROCHEMAURE, M.D.
To the editor: Despite the increasing use of volatile nitrites, methemoglobinemia following inhalation or ingestion of nitrite "poppers" has been rarely reported, and only with butyl nitrite (1). We report the case of a patient who developed methemoglobinemia after ingestion of amyl nitrite poppers.
A 29-year-old man was admitted to our intensive care unit with recent unexplained psychological disorders. On admission, the patient was mentally unclear and intermittently agitated. He was markedly and diffusely cyanotic. His blood pressure was 90/60 mm Hg; pulse, 150/min, respiratory rate, 25/min. The lungs were clear. Clinical findings were otherwise unremarkable. His arterial blood gases
Learn more about subscription options.
Register Now for a free account.
LAABAN JP, BODENAN P, ROCHEMAURE J. Amyl Nitrite Poppers and Methemoglobinemia. Ann Intern Med. 1985;103:804-805. doi: 10.7326/0003-4819-103-5-804_2
Download citation file:
Published: Ann Intern Med. 1985;103(5):804-805.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only